Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

A computer search of rank-$ 2$ lattice rules for multidimensional quadrature


Authors: Ian H. Sloan and Linda Walsh
Journal: Math. Comp. 54 (1990), 281-302
MSC: Primary 65D32
DOI: https://doi.org/10.1090/S0025-5718-1990-1001485-4
MathSciNet review: 1001485
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For certain lattice rules of 'rank 2' it has been shown, in a recent paper, that a unique representation exists in a form suitable for computer evaluation. The present paper describes computer searches of such rules, reports results and identifies rules that appear promising for the numerical evaluation of practical multidimensional integrals.


References [Enhancements On Off] (What's this?)

  • [1] S. Haber, Experiments on optimal coefficients, Applications of Number Theory to Numerical Analysis (S. K. Zaremba, ed.), Academic Press, New York, 1972, pp. 11-37. MR 0391479 (52:12300)
  • [2] -, Parameters for integrating periodic functions of several variables, Math. Comp. 41 (1983), 115-129. MR 701628 (85g:65033)
  • [3] N. M. Korobov, Properties and calculation of optimal coefficients, Dokl. Akad. Nauk SSSR 132 (1960), 1009-1012; English transl., Soviet Math. Dokl. 2 (1961), 1288-1291. MR 0120768 (22:11517)
  • [4] -, Number-theoretic methods of approximate analysis, Fizmatgiz, Moscow, 1963. (Russian)
  • [5] J. N. Lyness and I. H. Sloan, Some properties of rank-2 lattice rules, Math. Comp. 53 (1989), 627-637. MR 982369 (90c:65040)
  • [6] J. N. Lyness, Some comments on quadrature rule construction criteria, Numerical Integration (H. Brass and G. Hämmerlin, eds.), ISNM 85, Birkhäuser, 1988, pp. 117-129. MR 1021529 (91b:65028)
  • [7] D. Maisonneuve, Recherche et utilisation des 'Bons Treillis'. Programmation et résultats numériques, Applications of Number Theory to Numerical Analysis (S. K. Zaremba, ed.), Academic Press, New York, 1972, pp. 121-201. MR 0343529 (49:8270)
  • [8] B. Newman and J. N. Lyness, Good lattice rules for the integration of periodic functions of several variables, unpublished, 1986.
  • [9] H. Niederreiter, Quasi-Monte Carlo methods and pseudo-random numbers, Bull. Amer. Math. Soc. 84 (1978), 957-1041. MR 508447 (80d:65016)
  • [10] I. H. Sloan, Lattice methods for multiple integration, J. Comput. Appl. Math. 12 & 13 (1985), 131-143. MR 793949 (86f:65045)
  • [11] I. H. Sloan and P. J. Kachoyan, Lattice methods for multiple integration: theory, error analysis and examples, SIAM J. Numer. Anal. 24 (1987), 116-128. MR 874739 (88e:65023)
  • [12] I. H. Sloan and J. N. Lyness, The representation of lattice quadrature rules as multiple sums, Math. Comp. 52 (1989), 81-94. MR 947468 (90a:65053)
  • [13] I. H. Sloan and L. Walsh, Lattice rules--classification and searches, Numerical Integration (H. Brass and G. Hämmerlin, eds.), ISNM 85. Birkhäuser, 1988, pp. 251-260. MR 1021540 (90k:65081)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D32

Retrieve articles in all journals with MSC: 65D32


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1990-1001485-4
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society